MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a physician was attempting to use a turbohawk atk atherectomy device for treatment in the right superficial femoral artery (popliteal artery) of a patient with calcification, tortuosity and 80% stenosis.No abnormalities reported in relation to anatomy.The device was prepped as per ifu.It was reported that surgical angiography revealed calcification and short segment stenosis in the right superficial femoral artery, so the surgeon prepared to use turbohawk atk for rotation excision.No abnormalities were found when flushing the device.It entered the body, passed through the lesion, and returned to the proximal end, turned on the switch for rotation excision, but found that it could not be advanced, so the device was withdrawn and observed that the blade was damaged, so the surgeon replaced it with turbohawk plus for rotation excision and performed the operation normally.No patient injury reported for this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis:one image was returned by the customer.The image shows the distal end of the device.Due to the quality of the image, it is unclear if the blade is damaged.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the thumbswitch was retracted fully and a visual inspection found that the cutter was missing from the end of the driveshaft.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21880226
Report Number9612164-2025-01993
Device Sequence Number8632101
Product Code MCW
UDI-Device Identifier00763000918934
UDI-Public(01)00763000918934(17)270903(10)0012426193(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTH-LX-M
Device Lot Number0012426193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer06/03/2025
07/09/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date07/01/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown